Hail, Chautauqua
- When
- November 14, 5:03 PM EST
- Where
- Chautauqua County, 0.51 mi W of Ripley
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.270, -79.710
Severe thunderstorms which spawned two tornadoes in Chautauqua county moved across the western southern tier and southern Finger Lakes region. The thunderstorm winds downed trees and power poles and lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Severe thunderstorms which spawned two tornadoes in Chautauqua county moved across the western southern tier and southern Finger Lakes region. The thunderstorm winds downed trees and power poles and lines. In Little Valley, a portion of a roof was blown off a house. Wind gusts were estimated between 70 and 80 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 14, 4:13 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 413 PM EST MON NOV 14 2011 .SYNOPSIS... A SURFACE LOW OVER INDIANA WILL MOVE ACROSS WESTERN NEW YORK TONIGHT BRINGING WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS ALSO POSSIBLE. THE LOW WILL MOVE INTO NORTHERN NEW ENGLAND EARLY TUESDAY MORNING SWINGING A COOL FRONT ACROSS THE REGION WITH CLEARING ON TUESDAY. ANOTHER LOW WILL MOVE FROM THE UPPER GREAT LAKES TO QUEBEC WEDNESDAY PUSHING A STRONGER COLD FRONT ACROSS THE REGION AND BRINGING A CHANCE FOR LAKE EFFECT SNOW TO AREAS EAST OF LAKE ERIE AND ONTARIO WEDNESDAY INTO THURSDAY. HIGH PRESSURE WILL BUILD ACROSS THE NORTHEAST FRIDAY BRINGING A PERIOD OF QUIETER WEATHER BY THE WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... AN ACTIVE EVENING IN STORE FOR WESTERN NEW YORK AS A LOW PRESSURE OVER NORTHERN INDIANA IS MOVING ALONG AN OLD FRONTAL BOUNDARY THAT IS DRAPED ACROSS THE REGION FROM CENTRAL ILLINOIS ACROSS THE EASTERN GREAT LAKES INTO NORTHERN NEW ENGLAND. REGIONAL RADAR IMAGERY/LIGHTNING DATA SHOWS A LINE OF SHOWERS AND THUNDERSTORMS FIRING ALONG THIS BOUNDARY IMMEDIATELY DOWNSTREAM FROM THE STRENGTHENING LOW IN AN AREA OF WARM ADVECTION/FRONTOGENESIS. THE VANGUARD OF THIS ACTIVITY IS STARTING TO MAKE ITS WAY INTO FAR WESTERN CHAUTAUQUA COUNTY AT THIS TIME. THE LOW WILL RAPIDLY TRACK ACROSS LAKE ERIE TONIGHT AND ALONG THE SOUTHERN EDGE OF LAKE ONTARIO TO NORTHERN NEW ENGLAND BY EARLY TUESDAY MORNING BRINGING SHOWERS WITH A CHANCE OF THUNDERSTORMS TONIGHT. THE GREATEST INSTABILITY...AND THUNDERSTORM THREAT...WILL BE FOUND ACROSS THE SOUTHERN TIER WHERE MUCAPE VALUES REACH AROUND 500 J/KG PER THE NAM. THAT SAID... ISOLATED THUNDERSTORMS WILL CERTAINLY BE POSSIBLE THIS EVENING FARTHER NORTH ACROSS THE NIAGARA FRONTIER/GENESEE VALLEYS. AS THE LOW MOVES ACROSS THE REGION A STRONG LOW LEVEL JET OF 40-50KT AT 925MB WILL ALSO MOVE OVER THE REGION ALONG AND SOUTH OF THE LOW TRACK. GIVEN THAT THE REGION REMAINS IN THE WARM SECTOR OF THE LOW...WINDS SHOULD GENERALLY STAY ALOFT...HOWEVER THERE IS A POSSIBILITY OF STRONGER WINDS...UP TO 50KT...BEING MIXED DOWN TO THE SURFACE WITH ANY THUNDERSTORMS THAT DO OCCUR. THIS THREAT SHOULD BE VERY LOCALIZED HOWEVER AND WILL BE GREATEST ACROSS THE SOUTHERN TIER. ELSEWHERE THE BROAD LIFT ASSOCIATED WITH WAA/FRONTOGENESIS WILL BRING WIDESPREAD RAIN TO THE REGION WITH 1.0-1.5 INCHES OF QPF POSSIBLE...PARTICULARLY WHERE STRONGER SHOWERS/THUNDERSTORMS TRAIN. THE WIDESPREAD RAIN AND WARM ADVECTION WILL KEEP TEMPERATURES UNUSUALLY WARM TONIGHT WITH LOWS EXPECTED TO STAY IN THE 50S...WITH DOWNSLOPE AREAS OF THE GENESEE VALLEY STAYING IN THE MID 50S. THE LOW DEPARTS TO OUR NORTHEAST EARLY TUESDAY MORNING AND THE ATTENDANT COOL FRONT SWINGING ACROSS WESTERN NEW YORK EARLY TUESDAY MORNING BRINGING AN END TO THE UNSETTLED WEATHER. WESTERLY FLOW WILL QUICKLY RETURN TO SOUTHWESTERLY FLOW AHEAD OF ANOTHER WAVE DEVELOPING OVER THE UPPER GREAT LAKES AND THIS WILL HELP TO KEEP CLOUDS HANGING AROUND THE AREA FOR MUCH OF THE DAY. COLD ADVECTION BEHIND THE FRONT IS NOT PARTICULARLY STRONG AND HIGHS WILL STAY IN THE 50S. THE LACK OF SIGNIFICANT COLD AIR WILL ALSO PREVENT ANY LAKE EFFECT SHOWERS FROM DEVELOPING. WINDS SHOULD ALSO STAY RELATIVELY LIGHT BEHIND THE FRONT AS THE PRESSURE GRADIENT STAYS RATHER BAGGED OUT COURTESY OF THE LOW FARTHER TO THE NORTHWEST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... WHILE A FAST...RELATIVELY LOW AMPLITUDE FLOW WILL REMAIN IN PLACE ACROSS THE GREAT LAKES REGION DURING THIS PERIOD...THERE WILL BE THE LIKELIHOOD OF OUR FIRST SIGNIFICANT LAKE EFFECT EVENT. THIS THREAT SHOULD BE FOCUSED SOUTH OF BUFFALO AND ACROSS THE TUG HILL PLATEAU...AND HAS BEEN JUSTLY ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK. LETS SET THE STAGE. A STRONG COLD FRONT WILL BEAR DOWN ON OUR FORECAST AREA TUESDAY NIGHT WHILE A SFC WAVE WILL PASS BY TO OUR SOUTH. THE BULK OF THE REGION SHOULD MAKE IT THROUGH THE NIGHT WITHOUT EXPERIENCING ANY PCPN FROM THE FRONTAL SYSTEM...BUT THE NORTHERN EDGE OF THE SOUTHERN SYSTEM COULD LIFT ACROSS PARTS OF THE FINGER LAKES AND WESTERN SOUTHERN TIER. WILL KEEP CHC POPS IN PLACE FOR THESE AREAS. THE COLD FRONT WILL PLOW ACROSS OUR REGION EARLY WEDNESDAY MORNING AND WILL USHER IN A MUCH COLDER AIRMASS. H85 TEMPS THAT WILL BE IN THE VCNTY OF 6C LATE TUESDAY NIGHT WILL PLUMMET TO -6C BY LATE WEDNESDAY AFTERNOON. THIS IN COMBINATION WITH LAKE TEMPERATURES AROUND 10C WILL CERTAINLY SUPPORT LAKE DRIVEN INSTABILITY...BUT A WEALTH OF DRY AIR BELOW 10K FT AND LOW LEVEL RIDGING (INCREASED SHEAR) SHOULD HELP TO DELAY THE ONSET OF TRUE LAKE EFFECT. OTHERWISE THERE COULD STILL BE ENOUGH SYNOPTIC MOISTURE FROM THE SRN WAVE TO PRODUCE SOME LEFTOVER RAIN WELL SOUTH AND EAST OF ROCHESTER...WHILE THE LOW LEVEL RIDGING IN THE WAKE OF THE FRONT WILL KEEP THE REMAINDER OF THE REGION PCPN FREE. TEMPERATURES WEDNESDAY WILL GENERALLY HOLD STEADY (OR STRUGGLE TO 50 FOR SITES EAST OF THE GEN VALLEY) DURING THE MORNING HOURS BEFORE FALLING BACK THROUGH THE 40S IN THE AFTERNOON. AS THE COLD AIR DEEPENS AND ADDITIONAL SYNOPTIC MOISTURE BECOMES INVOLVED OVER LAKES ERIE AND ONTARIO WEDNESDAY NIGHT...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR LAKE EFFECT SNOW TO DEVELOP. THIS WILL ESPECIALLY BE THE CASE OVER LAKE ERIE WHERE A 280-290 FLOW WILL COMBINE WITH A RISING CAP AND AN INCREASINGLY UNSTABLE BOUNDARY LAYER TO SUPPORT LAKE SNOW ACROSS THE SOUTHERN TIER...INCLUDING THE SOUTHERN THIRD OF ERIE COUNTY. THE CURRENT LIKELY POPS LOOK REASONABLE FOR THIS LAKE. MEANWHILE...THE ABSENCE (OR DELAY) OF SYNOPTIC MOISTURE OVER LAKE ONTARIO WILL ALSO MEAN A DELAY IN THE ONSET OF LAKE SNOW SO HIGH CHC POPS FOR THE TUG HILL LOOKS TO BE IN LINE. THE LAKE SNOW MACHINE WILL BE CHUGGING AWAY FULL BORE THURSDAY AND THURSDAY EVENING WHEN A H5 TROUGH AND ITS ASSOCIATED SYNOPTIC MOISTURE WILL CRUISE ACROSS THE LOWER LAKES. H85 TEMPS OF -8C DURING THIS WINDOW WILL OFFER THE GREATEST INSTABILITY OF THE EVENT WITH CAPS AT THEIR HIGHEST LEVELS. A 290-300 FLOW WILL AIM LAKE ERIE'S SNOW ACROSS THE SOUTHERN TIER...WHILE A MULTI-LAKE CONNECTION WITH LAKE HURON/GEORGIAN BAY WILL OFFER A MORE IMPRESSIVE SCENARIO FOR THE TUG HILL. THERE IS NOT ENOUGH CONFIDENCE AT THIS POINT TO GO WITH ANY WATCHES...AND WE HAVE TO KEEP MIND THAT WE ARE TALKING ABOUT THE SIXTH PERIOD IN THE FORECAST...WHICH IS TYPICALLY OUT OF 'RANGE' FOR SUCH FLAGS. THIS WILL RE EVALUATED BY UPCOMING SHIFTS. && .LONG TERM /FRIDAY THROUGH MONDAY/... TEMPERATURES DURING THIS PERIOD WILL AVERAGE ABOVE NORMAL...AS A PERSISTENT LOW AMPLITUDE PACIFIC FLOW WILL REMAIN IN PLACE. WHILE GENERALLY BENIGN WEATHER WILL BE FEATURED...THE NEXT 'CUTTER' LOW WILL POSE THE THREAT FOR MORE GUSTY WINDS HALF WAY THROUGH THIS PERIOD BEFORE TRANQUIL CONDITIONS RETURN. IN TERMS OF GUIDANCE... ALL OF THE MEDIUM RANGE PACKAGES ARE IN BETTER THAN NORMAL AGREEMENT WITH THE LARGE SCALE FEATURES...SO CONFIDENCE FOR THIS PERIOD WILL BE FAIRLY HIGH. THE DETAILS... EXPANSIVE HIGH PRESSURE WILL BE CENTERED OVER THE MIDDLE ATLANTIC STATES ON FRIDAY...WITH A BROAD H925-700 FLOW HELPING TO SIGNIFICANTLY WARM THE BOUNDARY LAYER BACK UP TO NEAR NORMAL LEVELS. THIS WARMING ALOFT WILL BRING AN END TO ANY LEFTOVER LAKE DERIVED SNOW SHOWERS...WHICH SHOULD WEAKEN AND DISSIPATE AFTER LIFTING TOWARDS/THROUGH BUFFALO AND WATERTOWN. OTHERWISE...CLOUDS WILL GRUDGINGLY GIVE WAY TO SOME SUN FROM THE SOUTH AS THE STRONGEST ISENTROPIC LIFT MOVES NORTH OF THE REGION. ON SATURDAY...THE AFOREMENTIONED CUTTER LOW WILL MAKE ITS FROM THE HIGH PLAINS TO THE UPPER MISSISSIPPI VALLEY WHILE OUR SFC HIGH WILL MOVE OFF THE EAST COAST. THIS WILL SET UP A STRONG SOUTHERLY FLOW ACROSS THE OHIO VALLEY...WITH CONTINUED WARM ADVECTION PUSHING OUR TEMPERATURES INTO THE 50S ACROSS THE BULK OF THE REGION SATURDAY AFTERNOON. THE RAPIDLY DEEPENING SFC LOW WILL LIFT UP ACROSS THE UPPER GREAT LAKES SATURDAY NIGHT...WHILE ITS ASSOCIATED COLD FRONT WILL MAKE ITS WAY ACROSS MICHIGAN. A STRENGTHENING SOUTHERLY FLOW AHEAD OF THIS FRONT COULD MAKE IT WINDY ACROSS THE HIGHER TERRAIN AND ALONG THE LAKE ERIE SHORELINE...BUT THOSE DETAILS WILL BE WORKED OUT AS THE TIME FRAME NEARS. IN TERMS OF TEMPERATURES...THIS SHOULD BE A MILD NIGHT ACROSS THE REGION...ESPECIALLY ACROSS THE WESTERN COUNTIES AND PARTICULARLY ITS HIGHER TERRAIN WHERE THE MERCURY WILL HAVE TROUBLE DROPPING BACK INTO THE 40S. AS THE DEEP SFC LOW RACES ACROSS NORTHERN QUEBEC ON SUNDAY...ITS COLD FRONT WILL CHARGE ACROSS OUR FORECAST AREA. THIS COULD TOUCH OFF SOME SCATTERED SHRA ACTIVITY EARLY IN THE DAY...WITH SOME NUISANCE LAKE EFFECT SNOW SHOWERS POSSIBLE SOUTHEAST OF BOTH LAKES SUNDAY NIGHT. FOR MONDAY...A LARGE SFC HIGH WILL SETTLE SOUTHEAST FROM THE UPPER GREAT LAKES. THE ENSUING SUBSIDENCE INVERSION AND DRAMATICALLY INCREASED LOW LEVEL SHEAR WILL QUICKLY END THE LAKE EFFECT ACTIVITY WITH PARTLY SUNNY SKIES AND SEASONABLE TEMPERATURES ANTICIPATED FOR THE REGION. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... 21Z UPDATE...AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO FAR SOUTHERN WESTERN NEW YORK WILL CONTINUE THROUGH THE EVENING HOURS...BRINGING PERIODS OF IFR CONDITIONS/GUSTY WINDS WITH THE GREATEST THREAT BEING ACROSS THE SOUTHERN TIER. EXPECT CLEARING TO VFR CONDITIONS EARLY TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. OUTLOOK... TUESDAY...VFR. WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. LOCAL IFR EAST OF LAKE ERIE IN LAKE EFFECT SHOWERS. THURSDAY...VFR EXCEPT LOCAL IFR IN LAKE EFFECT SNOW EAST OF THE LAKES. FRIDAY...MAINLY VFR. && .MARINE... A LOW PRESSURE SYSTEM CURRENTLY OVER NORTHERN INDIANA WILL MOVE ACROSS THE EASTERN GREAT LAKES OVERNIGHT BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS. IN ADDITION GUSTY SOUTH WINDS ASSOCIATED WITH THIS LOW WILL KEEP SMALL CRAFT CONDITIONS I PLACE ACROSS EASTERN LAKE ERIE THROUGH THIS EVENING. WINDS WILL DROP OFF OVERNIGHT AS THE LOW MOVES OVER THE LAKES AND SHOULD STAY BELOW SMALL CRAFT CRITERIA TUESDAY AS THE PRESSURE GRADIENT REMAINS RATHER WEAK. THERE IS A CHANCE OF SMALL CRAFT LEVEL SOUTHERLY TO SOUTHWESTERLY WINDS/WAVES DEVELOPING AGAIN ON WEDNESDAY AHEAD OF ANOTHER COLD FRONT THAT SWEEPS ACROSS THE LAKES WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR LEZ040-041. && SYNOPSIS...WOOD NEAR TERM...WOOD SHORT TERM...RSH LONG TERM...RSH AVIATION...WOOD MARINE...WOOD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 446 PM EST MON NOV 14 2011 NYZ001-002-010-011-152200- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 446 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. A LOW DEVELOPING OVER NORTHERN INDIANA WILL TRACK ACROSS THE EASTERN GREAT LAKES THIS EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE NIAGARA FRONTIER BRINGING THE THREAT OF STRONG WINDS AND SMALL HAIL THIS EVENING. THE GREATEST THREAT WILL BE ALONG AND SOUTH OF THE THRUWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-012>014-152200- MONROE-WAYNE-NORTHERN CAYUGA-WYOMING-LIVINGSTON-ONTARIO- 446 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. A LOW DEVELOPING OVER NORTHERN INDIANA WILL TRACK ACROSS THE EASTERN GREAT LAKES THIS EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS WESTERN NEW YORK. THESE STORMS MAY BRING A CHANCE OF STRONG WINDS AND SMALL HAIL THIS EVENING...MAINLY ALONG AND SOUTH OF THE THRUWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-152200- OSWEGO-JEFFERSON-LEWIS- 446 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-152200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 446 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-085-152200- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 446 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. A LOW DEVELOPING OVER NORTHERN INDIANA WILL TRACK ACROSS THE EASTERN GREAT LAKES THIS EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE SOUTHERN TIER AND NIAGARA FRONTIER BRINGING THE THREAT OF STRONG WINDS AND SMALL HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EST MON NOV 14 2011 NYZ019-142130- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 330 PM EST MON NOV 14 2011 ...STRONG THUNDERSTORM MOVING THROUGH CENTRAL CHAUTAUQUA COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN. SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... BEMUS POINT CHAUTAUQUA INSTITUTE SINCLAIRVILLE STOCKTON CASSADAGA THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FUTURE UPDATES WILL BE ISSUED AS NECESSARY. JAM
The Buffalo radar (KBUF), 110 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
Spotters reported numerous large trees downed.
Several power poles were snapped off by thunderstorm winds.
County Emergency Management reported several trees and power lines downed.
Thunderstorm winds stripped a large portion of a roof off a house.
Emergency Management reported trees and lines downed by the thunderstorm winds.
Emergency Management reported several power lines down.
Powerlines were downed along Route 417.
Emergency Management reported several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355006, 355007, 355008, 355009, 355010, 355011, 355012, 355013, 355014.